MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 4X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 4X27IN 2 S/A TP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J649G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please explain in detail what was the issue with the device.What is meant by ¿the entire needle and suture fell apart and crumbled¿? did the needle broke? no.Did the suture broke? yes, when the circulator opened the package onto the field, the suture disintegrated as if it was mass absorbed before your eyes but had a good expiration date.They grabbed another package from the same lot or box, and it worked great.No issues.Did the needle pull off from suture? unknown.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a redo cabg procedure on (b)(6) 2021 and suture was used.When the suture packet was opened the entire needle and suture fell apart and crumbled.Another like device from the same box and lot was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/11/2022.H3 investigational narrative: visual analysis of the returned product revealed that an empty opened foil, an empty opened folder, and multiples sutures pieces into a petri dish product code j649g were received to ethicon inc for evaluation.The strand was broken at several pieces during the inspection due to the degradation process caused by exposure to the environment.The product code j649g contains an absorbable suture.As the package was received open, the time of exposed to the environment could not be determined and a functional test cannot be performed.The foils were visually inspected, and excessive wrinkles and holes in the cavity were observed.This condition contributed to the degradation of the suture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 4X27IN 2 S/A TP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13239488
Report Number2210968-2022-00367
Device Sequence Number14554276
Product Code GAM
UDI-Device Identifier10705031042018
UDI-Public10705031042018
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberJ649G
Device Catalogue NumberJ649G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown